... prophalaxtic. The side effects are killing me..is there are lower dose? My first blood test came back negative so I stopped one day after 5days, and even still Im still really tired and slightly dizzy. Im supposed to take it 28days, my question is there a lower dose or can I stop it all together since my results were negative? I take another blood test in 12wks
Let me explain something to you. All HIV meds have typical side effects generally the first 2 weeks. Tiredness, mailaise, dizzyness usually takes 2 to 3 weeks for your body to adjust to it and it will unless you have a serious side effects such as a servere rash, swollen lips, etc. Then you need to contact your doctor as soon as possible and also tell them of any problem you are having. They are supposed to inform you of all of this. Do NOT stop taking you medicine unless your doctor tells you to do so. You can have HIV for several months and not test postitive. It lays dormant in the tissues and can do so for years. It lies dormant in the CD2 cells and this is why the virus cannot be erradicated. They are trying to discover a way to flush the dormant virus out and activate them to allow the antiviral to destroy them completely. It is the dormant virus that continues the disease. Also viruses mutate (this is a cleaver vius) They have discoverd new drugs recently in lab reseach that can destroy the virus, the only problem is they have not been able to figure a way to give it to humuns without killing you it is too toxic. It also takes years for the FDA to approve drugs they know do work. (Politics). Atripla, although one pill is actually 3 HIV medicines combined into one (chemo therapy to be exact) to make it easier to take. Everybody reacts somewhat differently. I took Atripla for a year and responded the same as you, and the reaction went away after a couple of weeks. Actually, take the pill when you go to bed, you will go to sleep and feel more energetic in the mornings. You should take Atripla after a meal, not on an empty stomach. It is absorbed much faster with food & you get better results. Also, I have found that sticking the pill into a spoonful of chocolate pudding or apple sauce and swollowing it down this way is almost not like taking a pill at all. Gets rid of that gaggy reflex and settles the stomach so much better. Generally it takes 3 months for blood tests to show if the medicine is working & your viral load is undetectable and your CD4 cells are normal. Your doctor is supposed to give you numbers to keep you informed. But if you stop and start taking your meds and miss doses (and if you indeed have the virus) it wil cause the virus to mutate and the medicine will no longer work. Then the ball game starts all over again and before you know you will be taking a coctail of pills everyday for the rest of your life unless something else is discovered to prove better to take. Also, you should have genome assays taken to find out what meds do work for you & how your body responds. So consult your doctor first before stopping your meds. You cannot gamble with your life like this. If you are HIV this pill will keep you alive and you will live longer. I know of a couple of people in their 80's taking HIV meds. So don't be afraid, be smart and stay healthy & protect yourself in the work place. Hope this helps you dear. Ava.
HIV stays in the blood for along period without being detected (Window period). Do not stop the med as this will give it a chance to progress. Pls note that some side effect require immediate discontinuation of the med as they can be fatal with time. Consult another doc if the current doc is not keen on advising you of the consequences of each side effect. I lost my 12 year old child due to the doc negligence after developing severe born marrow suppression after using abacarvir, efavirenz, and lamivudine for 12 days. They kept telling me the side effects were transitory until she died a month later, due to severe bleeding.
- Atripla Information for Consumers
- Atripla Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atripla (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2009 • 3 answers
Posted 10 Dec 2012 • 1 answer
Posted 25 Apr 2014 • 1 answer
Posted 26 Apr 2015 • 1 answer
Posted 20 Aug 2016 • 1 answer